Alert archive / New York / High Wind Watches in 2012
High Wind Watch 3, NWS New York, NY
NWS New York, NY issued this high wind watch at Oct 27, 2012, 4:36 PM EDT for 5 counties in New Jersey; 11 counties in New York; 4 counties in Connecticut. It took effect at Oct 29, 2012, 6:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 27, 2012, 4:36 PM EDT (20:36 UTC)
- In effect from
- Oct 29, 2012, 6:00 AM EDT
- Expired
- Oct 28, 2012, 5:00 AM EDT
- In force
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212 WWUS71 KOKX 272036 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 436 PM EDT SAT OCT 27 2012 ...DANGEROUS COASTAL STORM EXPECTED MONDAY INTO TUESDAY... CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 281000- /O.NEW.KOKX.HW.A.0003.121029T1000Z-121030T2200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 436 PM EDT SAT OCT 27 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * LOCATIONS...SOUTHEAST NEW YORK...NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT. * HAZARDS...DAMAGING WINDS OF LONG DURATION. * WINDS...NORTHEAST INCREASING TO 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH MONDAY MORNING...BECOMING EAST 40 TO 55 MPH WITH GUSTS 70 TO 80 MPH MONDAY AFTERNOON AND EVENING...THEN BECOMING SOUTHEAST 35 TO 45 MPH WITH GUSTS 50 TO 60 MPH LATE MONDAY NIGHT INTO TUESDAY. * TIMING...MONDAY MORNING THROUGH TUESDAY AFTERNOON. STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON AND NIGHT. * IMPACTS...A SIGNIFICANT THREAT TO LIFE AND PROPERTY EXISTS. PREPARE FOR THE POSSIBILITY OF MODERATE WIND DAMAGE. WINDS WILL BE CAPABLE OF DOWNING TREES AND SNAPPING OFF LARGE TREE BRANCHES. POWER OUTAGES COULD LAST AT LEAST SEVERAL DAYS. DEBRIS WILL BLOCK SOME ROADS. MINOR STRUCTURAL DAMAGE TO BUILDINGS AND HOMES IS POSSIBLE. WINDOWS IN HIGH RISE BUILDINGS COULD BE BROKEN BY FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO BEGIN PREPARING YOUR HOME OR BUSINESS ACCORDING TO YOUR DISASTER PLAN. LISTEN FOR POSSIBLE WARNINGS AND BE READY TO EVACUATE IF NECESSARY. HEED THE ADVICE OF LOCAL OFFICIALS AND COMPLY WITH ANY ORDERS THAT ARE ISSUED. FOR ADDITIONAL PRECAUTIONARY AND PREPAREDNESS INFORMATION...PLEASE REFER TO THE DETAILED RECOMMENDATIONS RELATIVE TO YOUR LOCATION AS FURTHER DESCRIBED BY YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE AND YOUR LOCAL EMERGENCY MANAGEMENT. && $$ GOODMAN
2 follow-up statements
959 WWUS71 KOKX 280835 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 435 AM EDT SUN OCT 28 2012 ...DANGEROUS COASTAL STORM MONDAY INTO TUESDAY... CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 281645- /O.UPG.KOKX.HW.A.0003.121029T1000Z-121030T2200Z/ /O.NEW.KOKX.HW.W.0002.121029T1000Z-121030T2200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 435 AM EDT SUN OCT 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 AM MONDAY TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 PM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SOUTHEAST NEW YORK...NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT. * HAZARDS...DAMAGING WINDS OF LONG DURATION. * WINDS...EAST 35 TO 50 MPH WITH GUSTS UP TO 70 MPH. GUSTS UP TO 80 MPH FOR ELEVATED ROADWAYS AND ELEVATED BUILDINGS...ESPECIALLY MONDAY AFTERNOON AND NIGHT. * TIMING...MONDAY MORNING THROUGH TUESDAY AFTERNOON. STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON AND NIGHT. * IMPACTS...A SIGNIFICANT THREAT TO LIFE AND PROPERTY EXISTS. PREPARE FOR THE POSSIBILITY OF MODERATE WIND DAMAGE. WINDS WILL BE CAPABLE OF DOWNING TREES AND SNAPPING OFF LARGE TREE BRANCHES. POWER OUTAGES COULD LAST AT LEAST SEVERAL DAYS. DEBRIS WILL BLOCK SOME ROADS. MINOR STRUCTURAL DAMAGE TO BUILDINGS AND HOMES IS POSSIBLE. WINDOWS IN HIGH RISE BUILDINGS COULD BE BROKEN BY FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO BEGIN PREPARING YOUR HOME OR BUSINESS ACCORDING TO YOUR DISASTER PLAN. LISTEN FOR POSSIBLE WARNINGS AND BE READY TO EVACUATE IF NECESSARY. HEED THE ADVICE OF LOCAL OFFICIALS AND COMPLY WITH ANY ORDERS THAT ARE ISSUED. FOR ADDITIONAL PRECAUTIONARY AND PREPAREDNESS INFORMATION... PLEASE REFER TO THE DETAILED RECOMMENDATIONS RELATIVE TO YOUR LOCATION AS FURTHER DESCRIBED BY YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE AND YOUR LOCAL EMERGENCY MANAGEMENT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
936 WWUS71 KOKX 280916 CCA NPWOKX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 500 AM EDT SUN OCT 28 2012 ...DAMAGING WINDS ACROSS OUR REGION MONDAY INTO TUESDAY...ESPECIALLY MONDAY AFTERNOON AND EVENING... CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 281715- /O.UPG.KOKX.HW.A.0003.121029T1000Z-121030T2200Z/ /O.COR.KOKX.HW.W.0002.121029T1000Z-121030T2200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 500 AM EDT SUN OCT 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 AM MONDAY TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 PM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SOUTHEAST NEW YORK...NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT. * HAZARDS...DAMAGING WINDS OF LONG DURATION. * WINDS...NORTHEAST 35 TO 55 MPH SUSTAINED WITH GUSTS 70 TO 80 MPH...STRONGEST MONDAY AFTERNOON AND EVENING. HIGHEST WINDS OVER ELEVATED ROADWAYS...TALL BUILDINGS...HIGHER ELEVATIONS AND EXPOSED AREAS INCLUDING THE SHORE. WINDS WILL SHIFT SOUTHEAST LATE MONDAY NIGHT. * TIMING...MONDAY MORNING THROUGH TUESDAY AFTERNOON. STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON AND NIGHT. * IMPACTS...A SIGNIFICANT THREAT TO LIFE AND PROPERTY EXISTS. PREPARE FOR THE POSSIBILITY OF MODERATE WIND DAMAGE. WINDS WILL BE CAPABLE OF DOWNING TREES AND SNAPPING OFF LARGE TREE BRANCHES. POWER OUTAGES COULD LAST AT LEAST SEVERAL DAYS. DEBRIS WILL BLOCK SOME ROADS. MINOR STRUCTURAL DAMAGE TO BUILDINGS AND HOMES IS POSSIBLE. WINDOWS IN HIGH RISE BUILDINGS COULD BE BROKEN BY FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO BEGIN PREPARING YOUR HOME OR BUSINESS. HEED THE ADVICE OF LOCAL OFFICIALS AND COMPLY WITH ANY ORDERS THAT ARE ISSUED. FOR ADDITIONAL PRECAUTIONARY AND PREPAREDNESS INFORMATION... PLEASE REFER TO THE DETAILED RECOMMENDATIONS RELATIVE TO YOUR LOCATION AS FURTHER DESCRIBED BY YOUR LOCAL EMERGENCY MANAGEMENT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high wind watch went out at Oct 27, 2:35 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 27, 2:35 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
235 PM EDT SAT OCT 27 2012
.SYNOPSIS...
HIGH PRESSURE OVER THE AREA TODAY WILL WEAKEN AS A COLD FRONT
APPROACHES FROM THE WEST. A DANGEROUS COASTAL STORM WILL IMPACT
THE AREA SUNDAY THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH UPPER LEVEL MOISTURE FROM SANDY AND PERSISTENT EASTERLY
FLOW IN THE LOWER LEVELS...MOSTLY CLOUDY CONDITIONS WILL CONTINUE
ACROSS THE CWA. TEMPERATURES SHOULD NOT RISE TOO MUCH FURTHER THIS
AFTERNOON WITH HIGH TEMPERATURES ABOVE NORMAL IN THE 60S.
OTHERWISE...EXPECT INCREASING EASTERLY WINDS THROUGH THIS EVENING WITH A
TIGHTENING PRESSURE GRADIENT BETWEEN SANDY AND HIGH PRESSURE TO
OUR NE. A SLIGHT CHC OF LIGHT PCPN REMAINS IN THE FORECAST ACROSS
WESTERN PORTIONS OF THE AREA WITH THE APPROACH OF A COLD FRONT AND
VORT MAX.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
DEEP UPPER LEVEL TROUGH EXTENDING FROM GREAT LAKES REGION SOUTH
THROUGH THE LOWER MISSISSIPPI VALLEY WILL PUSH EAST TONIGHT INTO
TOMORROW AND BECOME MORE NEGATIVELY TILTED BY 00Z MON...BEGINNING
TO INTERACT WITH SANDY AT THE END OF THE PERIOD. MEANWHILE...A REX BLOCK
SETS UP DOWNSTREAM OVER THE NORTHERN ATLANTIC WHICH WILL
EVENTUALLY LEAD TO THE BLOCKING OF THE TROUGH AND APPROACHING
SANDY. THE SURFACE COLD FRONT REMAINS JUST TO THE WEST OF THE CWA
AS SANDY APPROACHES FROM THE SOUTH. MULTIPLE WEAK SHORTWAVES ROUND
THE TROUGH...KEEPING POPS IN THE FORECAST TONIGHT INTO
TOMORROW...WITH A GRADUAL INCREASE AS PCPN FROM SANDY MOVES NORTH
AS WELL LATER SUNDAY.
A TIGHTENING PRESSURE GRADIENT OVER THE AREA WILL INCREASE THE
EASTERLY FLOW...ESP SUNDAY AFTERNOON...BRINGING SUSTAINED WINDS TO
BETWEEN 15 AND 20 MPH...AND GUSTS UP TO 30 MPH. THIS TREND WILL
THEN CONTINUE INTO SUNDAY NIGHT.
CLOUDY CONDITIONS WILL HELP TO MODERATE TEMPERATURES TONIGHT AND
TOMORROW...BRINGING TEMPS BACK DOWN CLOSER TO NORMAL. CONTINUED TO
USE A BLEND OF NAM/MOS GUIDANCE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
DANGEROUS COASTAL STORM IS BECOMING MORE LIKELY FOR SUNDAY NIGHT
THROUGH MID WEEK.
CONFIDENCE CONTINUES TO INCREASE THAT THE LOCAL AREA WILL BE
AFFECTED BY SIGNIFICANT IMPACTS FROM SANDY. GENERAL OPERATION
MODELS ARE LINING UP BETTER WITH TIMING...BRINGING THE STORM IN
AROUND 00Z TUES...THOUGH WITH DISCREPANCIES OF ACTUAL LOCATION
BEING FROM DELMARVA UP TO LI. LATEST NHC FORECAST CONTINUES TO
TREND BRINGING THE STORM IN AROUND THE DELMARVA REGION...SO KEPT
THE TIMING AND TRACK OF THE FORECAST SIMILAR TO THIS THINKING.
THE STORM IS STILL EXPECTED TO MAKE A TRANSITION INTO POST
TROPICAL PRIOR TO LANDFALL. IT HAS TO BE EMPHASIZED...THAT
ALTHOUGH THE STORM IS EXPECTED TO TRANSITION TO POST-TROPICAL
BEFORE LANDFALL...IT WILL BE A LARGE AND DANGEROUS STORM FOR THE
NORTHEAST/MID ATLANTIC.
BASED ON ABOVE...CONFIDENCE IS INCREASING IN SIGNIFICANT IMPACTS
TO THE REGION...IN THE FORM OF HEAVY RAINFALL AND RESULTANT
URBAN...SMALL STREAM...AND RIVER FLOODING...HIGH WINDS CAUSING
WIDESPREAD DOWNING OF TREES AND POWER LINES...AND SIGNIFICANT
SHORELINE IMPACTS FROM COASTAL FLOODING AND BEACH EROSION.
THE WINDOW FOR HEAVIEST RAIN IS STILL A BIT UNCERTAIN AS IT WILL
DEPEND ON EXACT TIMING AND TRACK OF THE SANDY AND INTERACTION WITH
INTENSE JET/SHORTWAVE ENERGY...BUT SEVERAL INCHES OF RAIN ARE
POSSIBLE ANYWHERE FROM SUNDAY NIGHT THROUGH TUESDAY. SEE THE
HYDROLOGY SECTIONS FOR MORE ON THE FLOODING POTENTIAL. AS FOR
WINDS...THEY INCREASE FROM THE E/NE ON SUNDAY BETWEEN SANDY AND
HIGH PRESSURE TO THE N. WINDS OF 15 TO 25 MPH AND GUSTS WELL INTO
THE 30S ARE LIKELY BY SUNDAY AFTERNOON AND THEN CONTINUING INTO
MONDAY. THE STRONGEST WINDS WILL BE COINCIDENT WITH THE CLOSEST
APPROACH AND LANDFALL OF SANDY...LATE MONDAY THROUGH TUE...WITH
THE POTENTIAL FOR SPEEDS OF 40-50G70-80MPH...SLIGHTLY HIGHER IN
ELEVATED LOCATIONS. IF THESE WINDS ARE REALIZED...THE COMBINATION
OF EVENT DURATION...SATURATED GROUNDS...AND PARTIAL TO FULL
FOLIAGE TREES...WOULD CAUSE WIDESPREAD DOWNING OF TREES AND POWER
LINES...CAUSING DISRUPTION TO POWER AND POSSIBLY TRANSIT FOR
SEVERAL DAYS. THESE WINDS WILL ALSO RESULT IN SIGNIFICANT COASTAL
IMPACTS...DETAILED IN THE TIDES AND COASTAL FLOODING SECTIONS.
ALTHOUGH CONFIDENCE IS INCREASING IN SIGNIFICANT IMPACTS TO THE
LOCAL AREA...CONTINUE TO MONITOR NATIONAL WEATHER SERVICE
FORECASTS AS UNCERTAINTY STILL REMAINS WITH THE EXACT TIMING AND
DEGREE OF IMPACT DUE TO THE STILL WIDE ENVELOPE OF POSSIBLE
LANDFALL LOCATIONS. ALSO...REFER TO THE NATIONAL HURRICANE CENTER
FOR THE LATEST TRACK AND FORECASTS.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL CONTINUE TO WEAKEN THIS AFTERNOON...AND GIVE
WAY TO THE OUTER CIRCULATION OF SANDY TONIGHT INTO SUNDAY.
HIGH CONFIDENCE IN INCREASING SUSTAINED WINDS THROUGH THE
PERIOD...AND IN GUSTS AFTER 10Z SUNDAY. THERE IS LOW TO MEDIUM
CONFIDENCE ON ONSET/STRENGTH OF ANY GUSTS TONIGHT...WHICH MIGHT
NOT MATERIALIZE UNTIL LATE ESPECIALLY INLAND.
LOW CONFIDENCE ON CIGS THROUGH TONIGHT. SOME DRIER AIR WORKING IN
FROM THE WEST MAY SCATTER OUT CURRENT BKN030-035 CIGS TOWARD
EVENING...BUT MVFR CIGS SHOULD COME BACK AT SOME POINT TONIGHT
ESPECIALLY AFTER MIDNIGHT. HIGH CONFIDENCE IN MVFR CIGS LATE
TONIGHT AFTER ABOUT 08Z-09Z INTO SUNDAY MORNING.
.OUTLOOK FOR 18Z SUNDAY THROUGH WEDNESDAY...
.SUNDAY AFTERNOON/NIGHT...MVFR CIGS AND INCREASING NE WINDS.
G30-35KT EXPECTED DURING THE LATE AFTERNOON AND EVENING...AND
G40-45KT AFTER MIDNIGHT. HIGHEST WINDS IN NYC METRO AND ALONG THE
COAST.
.MONDAY-TUESDAY...STRONG WINDS IN EXCESS OF 40-50 KT LIKELY.
PERIODS OF HEAVY RAIN WITH IFR CONDS...ESPECIALLY NYC METRO
ON WEST.
.WED-THU...BRISK WITH MVFR CONDS AND SHOWERS.
&&
.MARINE...
SCA REMAINS IN EFFECT FOR THE OCEAN WATERS TODAY AS WINDS INCREASE
FROM THE EAST...AND SEAS REACH 5 FT. WINDS AND SEAS ON ALL WATERS
WILL CONTINUE TO INCREASE TONIGHT THROUGH TOMORROW INTO THE
BEGINNING OF THE WEEK AS THE COASTAL STORM IMPACTS THE REGION.
CONFIDENCE IS INCREASING THAT GALE CONDITIONS WILL BE MET LATER
SUNDAY ON ALL WATERS...THEN POSSIBLE STORM FORCE WINDS BY LATE
MONDAY. WITH THE UNCERTAINTY OF THE EXACT TIMING OF THESE
CONDITIONS...WILL HOLD OFF ON ISSUING ANY FURTHER MARINE PRODUCTS
AT THIS TIME.
SEAS WILL GREATLY INCREASE SUNDAY WITH THE STRONG WINDS.
20-25 FT OCEAN SEAS ARE POSSIBLE BY MONDAY NIGHT/TUESDAY AS A
RESULT...WITH 5 TO 10 FT SEAS ON THE SOUND.
&&
.HYDROLOGY...
NO SIGNIFICANT RAIN IS EXPECTED TODAY THROUGH SUNDAY AFTERNOON.
THE POTENTIAL FOR VERY HEAVY RAIN AND SIGNIFICANT URBAN...SMALL
STREAM...AND RIVER FLOODING EXISTS FOR SUNDAY NIGHT THROUGH
TUESDAY FROM SANDY OR HER REMNANTS. UNCERTAINTY WITH HER TRACK
REMAINS BUT SEVERAL INCHES OF RAINFALL IS POSSIBLE...WITH THE
HEAVIEST RAIN LIKELY MONDAY MORNING THROUGH TUESDAY MORNING.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD WATCH IS IN EFFECT BEGINNING FOR THE HIGH TIDE CYCLE
SUNDAY EVENING...LASTING THROUGH MONDAY FOR ALL COASTLINES.
CONFIDENCE IS INCREASING IN A SIGNIFICANT AND PROLONGED COASTAL
FLOOD EVENT FOR EARLY NEXT WEEK. EASTERLY FLOW WILL BEGIN
STRENGTHENING SUNDAY...WITH POTENTIAL FOR MINOR COASTAL
FLOODING STARTING WITH THE SUNDAY EVENING HIGH TIDE AND BECOMING
INCREASING LIKELY AND WIDESPREAD FOR SUCCESSIVE HIGH TIDE CYCLES.
WIDESPREAD MODERATE COASTAL FLOODING IS POSSIBLE BY THE MONDAY
MORNING HIGH TIDE CYCLE AS THE STRONGEST WINDS BEGIN AFFECTING
THE AREA. THEN THE EXACT TRACK/TIMING AND EVOLUTION OF SANDY WILL
DETERMINE THE MAGNITUDE OF COASTAL FLOODING WITH THE TUESDAY
MORNING/EARLY AFTERNOON HIGH TIDE...WITH POTENTIAL FOR SIGNIFICANT
AND WIDESPREAD COASTAL FLOODING RESULTING IN WIDESPREAD FLOODING
AND POSSIBLE DAMAGE IN HISTORICALLY FLOOD PRONE SPOTS.
HAND IN HAND WITH THE COASTAL FLOODING WILL BE INCREASINGLY HIGH
SURF BATTERING THE COAST SUNDAY INTO EARLY NEXT WEEK...WITH
POTENTIAL FOR MAJOR BEACH EROSION...LOCALIZED WASHOVERS...AND DAMAGE
TO VULNERABLE SHORELINE STRUCTURES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD WATCH FROM SUNDAY EVENING THROUGH LATE MONDAY
NIGHT FOR CTZ009>012.
NY...COASTAL FLOOD WATCH FROM SUNDAY EVENING THROUGH LATE MONDAY
NIGHT FOR NYZ071>075-078>081-176>179.
NJ...COASTAL FLOOD WATCH FROM SUNDAY EVENING THROUGH LATE MONDAY
NIGHT FOR NJZ006.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ350-353-355.
&&
SYNOPSIS...SEARS
NEAR TERM...DS/NV
SHORT TERM...SEARS
LONG TERM...SEARS/NV
AVIATION...GOODMAN
MARINE...SEARS/NV
HYDROLOGY...SEARS/NV
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 27, 5:46 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 546 AM EDT SAT OCT 27 2012 CTZ005>008-NJZ002-004-103>108-NYZ067>070-281000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 546 AM EDT SAT OCT 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE TRI-STATE AREA WILL LIKELY FEEL THE IMPACTS OF A DANGEROUS COASTAL STORM SUNDAY EVENING THROUGH THE MIDDLE OF NEXT WEEK. THIS INCLUDES THE LIKELIHOOD FOR HEAVY RAINFALL AND RESULTANT SIGNIFICANT URBAN...SMALL STREAM...AND RIVER FLOODING...HIGH WINDS CAUSING WIDESPREAD DOWNING OF TREES AND POWER LINES...AND SIGNIFICANT SHORELINE IMPACTS FROM COASTAL FLOODING AND BEACH EROSION. THE SPECIFIC IMPACTS WILL ULTIMATELY DEPEND ON THE EXACT TRACK AND EVOLUTION OF TROPICAL CYCLONE SANDY AS IT INTERACTS WITH A DEEPENING UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE EAST COAST. PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST FORECASTS ON SANDY...AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-350-353-355-281000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 546 AM EDT SAT OCT 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE COASTAL WATERS WILL LIKELY FEEL THE IMPACTS OF A DANGEROUS COASTAL STORM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. THIS INCLUDES THE LIKELIHOOD FOR GALE FORCE SUNDAY...WITH STORM FORCE WINDS ALONG WITH EXTREMELY HIGH SEAS BY MONDAY AFTERNOON. THE MAGNITUDE OF THE WINDS AND SEAS WILL ULTIMATELY DEPEND ON THE EXACT TRACK AND EVOLUTION OF TROPICAL CYCLONE SANDY AS IT INTERACTS WITH A DEEPENING UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE EAST COAST. PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST FORECASTS ON SANDY...AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009>012-NJZ006-NYZ071>075-078>081-176>179-281000- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 546 AM EDT SAT OCT 27 2012 ...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WATCH. THE TRI-STATE AREA WILL LIKELY FEEL THE IMPACTS OF A DANGEROUS COASTAL STORM SUNDAY EVENING THROUGH THE MIDDLE OF NEXT WEEK. THIS INCLUDES THE LIKELIHOOD FOR HEAVY RAINFALL AND RESULTANT SIGNIFICANT URBAN...SMALL STREAM...AND RIVER FLOODING...HIGH WINDS CAUSING WIDESPREAD DOWNING OF TREES AND POWER LINES...AND SIGNIFICANT SHORELINE IMPACTS FROM COASTAL FLOODING AND BEACH EROSION. THE SPECIFIC IMPACTS WILL ULTIMATELY DEPEND ON THE EXACT TRACK AND EVOLUTION OF TROPICAL CYCLONE SANDY AS IT INTERACTS WITH A DEEPENING UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE EAST COAST. A COASTAL FLOOD WATCH IS IN EFFECT FOR ALL COASTLINES BEGINNING WITH SUNDAY EVENINGS HIGH TIDE...AND CONTINUING THROUGH MONDAY. PERSISTENT STRONG EASTERLY FLOW WILL PILE WATER ON TOP OF ALREADY HIGHER ASTRONOMICAL HIGH TIDES DUE TO THE FULL MOON..RESULTING IN POSSIBLE CONTINUING FLOOD STAGES BETWEEN HIGH TIDE CYCLES. THE MOST PRONE FOR THE WIDESPREAD MODERATE FLOODING WILL BE WESTERN LONG ISLAND SOUND SHORELINES. PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST FORECASTS ON SANDY...AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ345-281000- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 546 AM EDT SAT OCT 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE TRI-STATE AREA WILL LIKELY FEEL THE IMPACTS OF A DANGEROUS COASTAL STORM LATE THIS WEEKEND INTO EARLY NEXT WEEK. THIS INCLUDES THE LIKELIHOOD FOR HEAVY RAINFALL AND RESULTANT SIGNIFICANT URBAN...SMALL STREAM...AND RIVER FLOODING...HIGH WINDS CAUSING WIDESPREAD DOWNING OF TREES AND POWER LINES...AND SIGNIFICANT SHORELINE IMPACTS FROM COASTAL FLOODING AND BEACH EROSION. THE SPECIFIC IMPACTS WILL ULTIMATELY DEPEND ON THE EXACT TRACK AND EVOLUTION OF TROPICAL CYCLONE SANDY AS IT INTERACTS WITH A DEEPENING UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE EAST COAST. PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST FORECASTS ON SANDY...AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 5:46 AM EDT | Coastal Flood Watch | OKX | Hudson | 12 hr |
| Oct 27, 4:58 PM EDT | Flood Watch | OKX | Bergen, Essex, Hudson, Passaic, Union | 52 hr |
| Oct 27, 5:34 PM EDT | Coastal Flood Warning | OKX | Essex, Hudson, Union | 69 hr |
| Oct 27, 4:53 PM EDT | Hurricane Force Wind Watch | OKX | 12 hr | |
| Oct 27, 5:34 PM EDT | High Surf Advisory | OKX | Bronx, Kings, Nassau, Queens, Richmond, Suffolk and 1 more | 12 hr |
Nearby
High Wind Watches in New York, 2012High Wind Watches in New Jersey, 2012High Wind Watches in Connecticut, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.